Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Milwaukee, WI

June 25, 2006Columbia County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 25, 2006, 1:56 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 1:56 PM CDT (18:56 UTC)
Expired
Jun 25, 2006, 4:00 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Columbia County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 98 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 251902
FFWMKX
WIC021-111-252100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
156 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  EASTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 400 PM CDT

* AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A CLUSTER THUNDERSTORMS OVER WESTERN COLUMBIA  
  AND EASTERN SAUK COUNTIES. DOPPLER RADAR ESTIMATES INDICATE THAT 3 
  TO 4 INCHES OF RAIN HAVE FALLEN OVER THE AREA SO FAR...WITH        
  RAINFALL RATES OF 1 TO 2 INCHES OF RAIN PER HOUR EXPECTED OVER THE 
  NEXT SEVERAL HOURS. THESE STORMS WILL REMAIN NEARLY STATIONARY. 

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES ESPECIALLY IN THE 
  VICINITY OF LAKE WISCONSIN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 4 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MILWAUKEE.

LAT...LON 4334 8975 4330 8953 4345 8939 4356 8964

$$

FOWLE
2 follow-up statements
000 
WGUS73 KMKX 251943
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
240 PM CDT SUN JUN 25 2006

WIC021-111-252100-
COLUMBIA WI-SAUK WI-
240 PM CDT SUN JUN 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SAUK
AND COLUMBIA COUNTIES...

AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR POYNETTE...OR ABOUT 8 MILES EAST OF LAKE 
WISCONSIN...MOVING EAST AROUND 7 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARLINGTON AND WYOCENA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

RADAR ESTIMATED STORM TOTAL RAINFALL IS APPROACHING 4 TO 5 INCHES. 
AN OBSERVER REPORTED 2.5 INCHES OF RAIN AT ABOUT 210 PM CDT AND THE 
TORRENTIAL RAIN CONTINUES. ANOTHER INCH OR TWO OR RAIN IS POSSIBLE. 
DO NOT TRAVEL OVER ROADS COVERED WITH AN UNKNOWN DEPTH OF WATER...IT 
IS EXTREMELY DANGEROUS. 

LAT...LON 4334 8975 4328 8940 4349 8931 4356 8964

$$
DAVIS
000 
WGUS73 KMKX 252007
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT SUN JUN 25 2006

WIC021-111-252100-
COLUMBIA WI-SAUK WI-
305 PM CDT SUN JUN 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SAUK
AND COLUMBIA COUNTIES...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR POYNETTE...OR ABOUT 10 MILES SOUTHEAST OF 
PORTAGE...MOVING EAST AT 15 MPH. ANOTHER STORM THAT MAY BE PRODUCING 
FLASH FLOODING IS LOCATED OVER WESTERN SAUK COUNTY NEAR LIME RIDGE 
AND IRONTON. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARLINGTON AND WYOCENA.

STORM TOTAL RAINFALL AMOUNTS ARE NEAR 5 INCHES IN SOME AREAS AROUND 
POYNETTE. ANOTHER INCH OR MORE OF RAIN IS EXPECTED.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4332 9016 4328 8940 4349 8931 4358 9019

$$
DAVIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:28 AM CDT, 10 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 3:28 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT SUN JUN 25 2006

.DISCUSSION...FCST FOCUS IS ON RESOLVING PCPN CHCS WITH UPR LOW.

SFC LO IN SW WI. OVERALL LGT WND REGIME ATTM WITH STRATUS
DEVELOPMENT NOTED ON 11/3 IMAGERY IN WRN CWA. SOME LWR VSBYS IN
WRN CWA SO WILL MENTION SOME ERLY FOG. SCT SHRA IN ERN CWA THEN
LOOKS LIKE A LULL WITH RADAR ANIM AND WATER VAPOR LOOP SHOWING
DEFORMATION ZONE ACRS CNTRL WI INTO SRN MN.

THE WX PATTERN WILL BE DOMINATED BY AN UPPER LEVEL TROUGH FOR THE
FIRST PART OF THE WEEK. H5 TEMPS WILL BE ON THE COOL SIDE...MAINLY
IN THE MINUS 14-16C RANGE. DAYTIME HEATING WILL HELP TO GENERATE
THE SCT SHRA/TSRA. UPPER LEVEL DCVA WILL BE PLAYING A ROLE AS WELL FROM
TIME TO TIME DUE TO SPOKES OF VORT AND PROX OF UPPER LEVEL CIRC.

FOR TODAY THE WATER VAPOR/RUC ANIMATION SHOWS A VORT CENTER WEST
OF KGRB WITH TAIL OF SAID VORT PRODUCING THE SCT SHRA ACRS ERN
CWA. ANOTHER VORT MAX INTO WRN IA. THESE 2 COMBINE INTO ONE UPPER
LOW AND EVOLVE AN UPPER LOW CENTER ACRS ERN IA BY 00Z MON. THIS
PLACES THE WRN CWA WITHIN THE BEST ZONE OF DCVA...ALTHO ENTIRE CWA
IS WITHIN THE GRASP OF TROUGHINESS ALOFT AND THE ASSOC COOL POOL.
LI/S BECOME NEGATIVE AS WELL. CAPES AE QUITE SKINNY AND JUST A FEW
HUNDRED. WILL HAVE HIGHEST POPS IN WRN CWA.

MODELS SHOW THE MAIN UPR LOW CENTER DRIFTING FURTHER SE TNGT
ALTHO CWA REAMINS IN UPPER TROF AXIS. IN FACT GFS INDICATES A 23
UNIT VORT CENTER WRAPPING NWD INTO SRN WI TNGT. WILL HAVE HIGHEST
POPS IN SRN CWA.

MON WILL SEE MORE OF THE SAME WITH MRGNL CAPE AND VORT AXIS ACRS
STATE WITH THE COOL H5 TEMPS. HOWEVER WITH SFC LOW TO OUR SOUTH
THE NE WINDS WILL KEEP ATMOS MORE STABLE THAN TODAY. WILL GO WITH
CHC POPS FOR NOW WITH ONLY ISOLD T MENTIONED.

BY TUESDAY GFS INDICATES ANOTHER UPR LOW DROPPING OUT OF CANADA
AND ABSORBING/KICKING OUT THE REMNANTS OF UPR LOW TO OUR SOUTH.

NE WIND FLOW FOR QUITE SOME TIME WILL KEEP TEMPS COOLER NEAR LM.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 PM CDT SUN JUN 25 2006

WIZ046-047-051-052-056>060-062>072-260900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE  NEEDED THIS AFTERNOON OR THIS EVENING.

LMZ643>646-665-260900-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS
OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.

WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

In the hours before

Local storm report, Jun 25, 1:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
142 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            LAW ENFORCMENT REPORT HEAVY WIND AND HIGH WINDS

0140 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            ESTIMATED 40 MPH WIND WITH HEAVY RAIN AND HAIL

&&

RSCHAAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:30 PM CDTSevere Thunderstorm WarningMKXRock30 min
Jun 25, 2:06 PM CDTSevere Thunderstorm WarningMKXColumbia54 min
Jun 25, 2:32 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge43 min
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningMKXColumbia64 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningMKXDane63 min
Jun 25, 3:23 PM CDTFlash Flood WarningMKXDane2 hr
Jun 25, 3:53 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Jun 25, 3:57 PM CDTSevere Thunderstorm WarningMKXColumbia63 min
Jun 25, 5:39 PM CDTFlash Flood WarningMKXDane2 hr

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.